Thunderstorm Wind, Howell
- When
- May 30, 11:05 PM CST
- Where
- Howell County, 3 mi SW of Moody
- Measured
- 52 kt (60 mph)
- Reported by
- POST OFFICE
- Coordinates
- 36.500, -92.017
A large tree was blown down over County Road 7130 southwest of Moody.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A large tree was blown down over County Road 7130 southwest of Moody.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 30, 1:50 PM CST, 9 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR DIFFERENT CCF NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT WED MAY 30 2001 MAIN FOCUS THIS PERIOD WILL BE WITH PRECIPITATION CHANCES...TONIGHT AND AGAIN ON FRIDAY. SATELLITE SHOWING DRY SLOT PUSHING INTO SOUTHWEST PORTION OF CWA THIS AFTERNOON...ALLOWING MORE HEATING TO TAKE PLACE AND HELPING TO DESTABILIZE THE ATMOSPHERE. LAPS CAPE DATA WAS SHOWING CAPES IN SW CORNER INCREASING TO 300 TO 500 J/KG...AND WITHIN THE PAST HOUR STORMS HAVE DEVELOPED ACROSS SW CORNER OF MO. MODELS IN GENERAL AGREEMENT WITH MOVEMENT OF CURRENT SYSTEM ACROSS MO TONIGHT BUT HAVE DIFFERING SOLUTIONS WITH RESPECT TO QPF. HAVE GENERALLY GONE WITH AN ETA/AVN BLEND FOR THE PERIOD. SHORTWAVE WILL SLOWLY MOVE EASTWARD INTO MO TONIGHT WITH LOW LEVEL JET PUSHING BEST MOISTURE TO THE NE OF AREA. FLASH FLOODING DOES NOT SEEM LIKE A PROBLEM TONIGHT. WILL GO WITH BEST PRECIPITATION CHANCES TO THE NORTH AND EAST. PRECIPITATION SHOULD SHUT OFF AS SHORTWAVE PUSHES TO THE EAST BY THURSDAY MORNING. NEXT WAVE LOOKS TO PUSH INTO THE AREA FROM CANADA ON FRIDAY DRIVING A COLD FRONT THROUGH THE CWA. WILL GO WITH SCATTERED SHOWERS/THUNDERSTORMS FOR ENTIRE AREA FRIDAY WITH THE PASSAGE OF THE COLD FRONT. IN THE EXTENDED...ANOTHER FRONT LOOKS TO PUSH THROUGH SUNDAY NIGHT INTO MONDAY AND HAVE PUT PRECIPITATION IN FOR THAT TIME PERIOD AS WELL. UPPER LEVEL RIDGE BUILDS INTO THE AREA BY MID WEEK AND SHOULD BRING WARMER TEMPS AND DRIER WEATHER. FCSTID = 5 SGF 57 70 48 70 / 40 0 0 30 JLN 58 72 53 75 / 40 0 0 30 UNO 63 70 48 73 / 40 0 0 30 VIH 59 69 47 69 / 60 30 0 30 .SGF... MO...NONE. KS...NONE. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>082-088>092-094-310430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1020 PM CDT WED MAY 30 2001 TORNADO WATCH NUMBER 331 HAS BEEN CANCELLED AS OF 1010 PM CDT WEDNESDAY EVENING. COUNTIES NO LONGER UNDER THIS TORNADO WATCH INCLUDE... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MILLER...MORGAN... PHELPS...POLK...PULASKI...ST. CLAIR...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. CISSELL/FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM OSCEOLA MO FLOOD
05/30/01 ST.CLAIR NUMEROUS COUNTY ROADS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1005 PM GRAVOIS MILLS MO FLOOD
05/30/01 MORGAN FLOODING ON HWY J.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM BARNETT MO FLOOD
05/30/01 MORGAN FLOODING ON HWY AA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM CLIMAX SPGS MO FLOOD
05/30/01 CAMDEN FLOODING ON HWY NN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1050 PM WARSAW MO FLOOD
05/30/01 BENTON FLOODING OF ROADS IN
THE BLUE SPRINGS
COMMUNITY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 148 km away, was scanning. The volume nearest the first event began at 04:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247407.